It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Hi Kelley,
Wow! You have kept a close eye on your friend and her blood work. I didn't know anything about the drug she was on, so I looked it up. The list below is from an NIH website for Megestrol. And Good Lord-she is FAR from nuts-she has some big issues going on here. I am glad she is hopefully going to be able to see an endo soon-she needs a professional opinion about all of this from someone in the know.


Side effects
Although side effects from megestrol are not common, they can occur. Tell your doctor if any of these symptoms are severe or do not go away:

increased appetite and weight gain
swelling of the hands, feet, or lower legs
increased sugar level in the blood
headache
breast tenderness
impotence
decreased sexual desire
increase in blood pressure
If you experience any of the following symptoms, call your doctor immediately:

nausea or vomiting
dizziness
weakness
leg pain
breathing discomfort
unusual bleeding or bruising
rapid heartbeat
chest pain
cough
sore throat
weakness or numbness of an arm or leg
sharp, crushing chest pain or heaviness in chest
sudden shortness of breath
severe mental depression
unusual bruising or bleeding

I see quite a few of her issues on these lists. I hope they are able to offer her another medication option besides this one for her EH. I don't know much about the disease but with her weight, I would worry about increased risks associated with this medication.

I would have her ask her GP to switch her from the prednisone to cortef (natural hydrocortisone). It has a much shorter half life and is easier to titrate to the right dose in most and has fewer side effects. She will have an easier time weaning from it and testing current adrenal function while on cortef--hopefully it is temporary Addison's.

Have they placed her on an antibiotic for her likely bladder infection? I would imagine that her immune system is poor with Addison's and diabetes issues (sugar in the urine makes bacteria very happy). The last thing she needs is a kidney issue on top of everything else. I'm glad they addressed the blood sugar issues. Her T4 is high? Could she have hyperthyroidism? That (as well as this drug) can cause palpitations. In fact, low potassium and Addison's, as well as blood pressure issues can all cause them.

I'm so sorry. Please tell your friend to be brave-hopefully answers are on their way. I really hope a doctor can help get her off the megestrol-it certainly isn't worth all these health risks and illness. Thank you for taking such careful and loving care of your friend, she is lucky to have someone so special to help her thru this nightmare.

Keep us posted.

Sadie





All times are GMT -7. The time now is 03:23 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!